CaltechAUTHORS
  A Caltech Library Service

Radiative corrections to Compton scattering

Brown, L. M. and Feynman, R. P. (1952) Radiative corrections to Compton scattering. Physical Review, 85 (2). pp. 231-244. ISSN 0031-899X. http://resolver.caltech.edu/CaltechAUTHORS:BROpr52

[img]
Preview
PDF
See Usage Policy.

2381Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BROpr52

Abstract

Corrections of order e6 to the differential cross section for Compton scattering of unpolarized radiation by electrons are computed. The results for corrections ascribable to virtual photons are finite, relativistically invariant, and valid at all energies, but contain a term which depends logarithmically on an assumed small photon mass λ. A cross section of the same order has also been obtained for double Compton scattering in which one of the emitted photons has an energy small compared to the rest mass of the electron (with the electron initially at rest). This contains a term depending on lnλ which exactly compensates the similar term arising from virtual quanta in all observable cases. Approximations for low and high energies, as well as numerical results, are given. These disagree with results obtained previously by Schafroth.


Item Type:Article
Additional Information:©1952 The American Physical Society. Received 6 August 1951. Part of this work was done in partial fulfillment of the requirements for the Ph.D. degree at Cornell University.
Issue or Number:2
Record Number:CaltechAUTHORS:BROpr52
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:BROpr52
Alternative URL:http://dx.doi.org/10.1103/PhysRev.85.231
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3611
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:22 Jun 2006
Last Modified:26 Dec 2012 08:55

Repository Staff Only: item control page